Sterile abscesses during GnRH agonist therapy for central precocious puberty: a case series and literature review.
Walter Maria Sarli, Carlotta Tartarini, Nicolò Chiti et al.
✦ AI-curated · Sources linked
Case in brief
Two patients undergoing long-acting GnRH agonist therapy for central precocious puberty developed recurrent sterile abscesses at injection sites, leading to pain and reduced treatment efficacy. Both patients had normal immune evaluations, ruling out infections and allergies. One patient successfully treated the abscess with topical hydrocortisone butyrate, restoring drug efficacy.
Diagnostic / clinical pearl
Clinicians should be aware that sterile abscesses can occur with GnRH agonist therapy, necessitating prompt evaluation to exclude infection or allergy.
Why it matters
Understanding this complication allows for timely management, potentially using conservative treatments like topical corticosteroids to maintain therapy without interruption.